Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 41, NWS Fort Worth, TX

May 20, 2025Lamar County, Texas

NWS Fort Worth, TX issued this tornado warning at May 20, 2025, 1:57 AM CDT for Lamar County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2025, 1:57 AM CDT (06:57 UTC)
Expired
May 20, 2025, 2:15 AM CDT
In force
18 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Lamar County, TX

The radar

The Western Arkansas radar (KSRX), 187 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:00 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3133 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
5.9
Supercell composite
19.5

Open this sounding in Storm Lab

The text

As transmitted.

501 
WFUS54 KFWD 200657
TORFWD
TXC277-200715-
/O.NEW.KFWD.TO.W.0041.250520T0657Z-250520T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
157 AM CDT Tue May 20 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Northeastern Lamar County in north central Texas...

* Until 215 AM CDT.

* At 157 AM CDT, a confirmed tornado was located 8 miles west of
  Manchester, or 17 miles northeast of Paris, moving east at 45 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Public confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Lamar County, including the following locations...
  Novice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.

&&

LAT...LON 3372 9541 3387 9545 3387 9534 3389 9533
      3389 9532 3388 9531 3373 9531
TIME...MOT...LOC 0657Z 259DEG 39KT 3382 9531 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Reeves

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 12:44 AM CDT, 1 hour 13 minutes earlier. Its key messages:

  • Thunderstorms, some severe, will continue along and south of the Red River through the next several hours. The main threats will include large hail and damaging wind gusts.
  • A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
  • There will be daily chances (20-30%) for afternoon/evening thunderstorms beginning Thursday.
Area forecast discussion, May 20, 12:44 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1244 AM CDT Tue May 20 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Thunderstorms, some severe, will continue along and south of the
  Red River through the next several hours. The main threats will
  include large hail and damaging wind gusts.

- A cold front on Tuesday will knock temperatures back down to
  near normal for the middle of next work week, with afternoon
  highs in the low to the mid 80s.

- There will be daily chances (20-30%) for afternoon/evening
  thunderstorms beginning Thursday.

&&

.SHORT TERM... /NEW/
/Through Tuesday Night/

Additional thunderstorms have developed along the remnants of the
dryline with a zone of convergence across western North Texas.
This area will be watched closely over the next several hours as
convection currently along the Red River and even in portions of
the Metroplex moves east through the late overnight and early
morning hours. Plenty of instability remains in place tonight, so
we will need to watch for the potential for isolated severe
weather. Large hail and damaging winds will be the main threats
with any activity through about 2-3 AM before pushing to the east.

The upper level trough will lift to the northeast, with a cold
front pushing into the region through Tuesday morning as it
departs the region. This will bring an end to rain chances through
Tuesday with temperatures in the 70s and 80s briefly returning to
all of North Texas. A few locations across our southern Central
Texas counties may still reach 90 though.

Reeves

&&

.LONG TERM... /Issued 139 PM CDT Mon May 19 2025/
Update:
The brief reprieve from the daily storm chances will continue
into Wednesday, with additional storm chances arriving Thursday.
Given a lack of concentrated forcing for ascent, confidence in
thunderstorm timing and location each afternoon will remain low.
Additional details can be found in the discussion below.

Hernandez

Previous Discussion:
/Wednesday through Sunday/

...Wednesday...

Dry post-frontal air will be in place during the day on Wednesday,
as a high pressure to the north funnels a slightly cooler and
stable airmass into the region. This will keep skies clear and
conditions mild, with highs in the 80s and dew points in the 50s.

...Thursday through Sunday...

Though upper-level ridging will build into the central CONUS for
the end of the week into this upcoming weekend, surface high
pressure will shift to the east/northeast, allowing for southerly
flow to bring Gulf moisture back into the region. This will allow
dew points to increase again into the upper 60s and 70s, and highs
to rebound into the upper 80s and low 90s. In the mid-levels,
parcel trajectories will be more off the Gulf as opposed to the
Mexican Plateau. This will keep warmer air aloft and the EML to
the west, resulting in a weaker capping inversion and weak mid-
level lapse rates. On the dynamics front, medium range guidance is
beginning to resolve weak disturbances that will slowly traverse
the southern Plains during this time frame. This set up will favor
daily chances for isolated showers and thunderstorms (20 to 30%
chance).

While the details are unclear at this time range, the
general trend favors slightly higher coverage near the Red River
(less SBCIN) and east Texas (more surface moisture). Furthermore,
SBCAPE may increase to the 2000-3000 J/kg range owing to a very
moist boundary layer. In this environment, a storm or two may
briefly be capable of large hail or damaging winds, but in the
absence of strong shear or any meaningful synoptic features,
organized severe weather appears unlikely at this time. This also
means that favored areas for thunderstorm development will
partially depend on activity the day prior, as remnant outflow
boundaries, though hard to predict their location far in advance,
can have important implications on where storms develop later the
next day. Thermodynamically driven convection like this will also
be tied to the diurnal cycle, with convection developing during
the afternoon hours, and quickly dissipating after sunset.

Darrah

&&

.AVIATION... /NEW/
/06z TAFs/

Concerns...Quick VCTS/TSRA tonight, FROPA through the morning.

A severe thunderstorm quickly developed along a remnant dryline
overnight to the west of the D10. This activity will continue to
push east over the next hour or so. Additional development is
possible through the northeast over the next several hours as
well, which may prolong impacts to the Bonham cornerpost. A cold
front will push through the region, making it through the D10
around 12z. There is a low to medium chance that MVFR ceilings
are able to make it north toward DFW/DAL, but the timing of the
front may keep this window quite brief at the very least.
Southerly flow will return toward the end of the period.

Reeves

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across North Texas this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    63  89  67  86  66 /   0   0   5  20  20
Waco                59  88  67  91  66 /   0   0   0  20  10
Paris               58  85  61  82  61 /   0   0   0  20  20
Denton              57  89  62  84  61 /   0   0   5  20  20
McKinney            59  88  63  84  63 /   0   0   5  20  20
Dallas              63  88  66  86  66 /   0   0   5  20  20
Terrell             59  88  64  86  65 /   0   0   5  20  20
Corsicana           62  90  67  90  68 /   0   0   0  20  10
Temple              59  91  69  93  66 /   0   0   5  20  10
Mineral Wells       57  90  64  89  63 /   0   0   5  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 5 AM CDT early this morning for
TXZ093>095-103>107-118>123-130>134-144-145.

&&

In the hours before

Special weather statement, May 19, 11:36 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1136 PM CDT Mon May 19 2025

TXZ117-118-200515-
Parker TX-Tarrant TX-
1136 PM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of northeastern Parker
and central Tarrant Counties through 1215 AM CDT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Azle, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Eagle Mountain, Fort Worth, and Azle around 1140 PM CDT.
  Lake Worth around 1145 PM CDT.
  Sansom Park, River Oaks, and Saginaw around 1150 PM CDT.
  Blue Mound around 1155 PM CDT.
  North Richland Hills, Haltom City, and Watauga around 1200 AM CDT.
  Keller, Richland Hills, and Hurst around 1205 AM CDT.
  Colleyville around 1210 AM CDT.

Other locations impacted by this storm include Lake Worth, Westover
Hills, Lakeside, Sanctuary, La Junta, Highland Addition, Lake
Arlington, Dalworthington Gardens, and Grapevine Lake.

This includes the following highways...
 Interstate 35W between mile markers 49 and 65.
 Interstate 20 between mile markers 412 and 417.
 Interstate 30 between mile markers 4 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3291 9703 3270 9704 3274 9773 3293 9768
      3297 9703
TIME...MOT...LOC 0436Z 269DEG 32KT 3284 9760

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Stalley
Special weather statement, May 19, 11:40 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1140 PM CDT Mon May 19 2025

TXZ092-093-200530-
Grayson TX-Cooke TX-
1140 PM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of northeastern Cooke
and Grayson Counties through 1230 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm over
Callisburg, or near Whitesboro, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Whitesboro around 1145 PM CDT.
  Lake Texoma around 1150 PM CDT.
  Sherman around 1155 PM CDT.
  Pottsboro around 1200 AM CDT.
  Knollwood and Denison around 1205 AM CDT.

Other locations impacted by this storm include Dixie, Boddie,
Preston, Southmayd, Ida, Sturgeon, Carpenters Bluff, Ambrose, Sadler,
and Locust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3390 9659 3384 9662 3382 9653 3377 9650
      3378 9643 3373 9638 3354 9638 3358 9711
      3380 9710 3382 9705 3385 9709 3386 9706
      3384 9703 3388 9699 3390 9690 3385 9686
      3387 9680 3382 9675 3384 9669 3392 9667
TIME...MOT...LOC 0440Z 268DEG 37KT 3371 9697

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Stalley
Local storm report, May 20, 12:15 AM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1215 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     Tstm Wnd Gst     3 ENE Sansom Park       32.82N 97.36W
05/20/2025  M59 MPH          Tarrant            TX   ASOS

            KFTW.

&&

MSS
Local storm report, May 20, 12:18 AM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1218 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     Tstm Wnd Gst     1 WNW Westworth         32.77N 97.43W
05/20/2025  M61 MPH          Tarrant            TX   AWOS

            KNFW.

&&

MSS
Local storm report, May 20, 12:25 AM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1225 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     Tstm Wnd Gst     3 ENE Sansom Park       32.82N 97.36W
05/20/2025  M71 MPH          Tarrant            TX   ASOS

            KFTW.

&&

MSS
Local storm report, May 20, 1:43 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
143 AM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     Tstm Wnd Gst     1 ENE Rockwall          32.93N 96.44W
05/20/2025  M58 MPH          Rockwall           TX   AWOS

            KF46.

&&

MSS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:41 PM CDTSpecial Weather StatementFWDCooke64 min
May 19, 7:57 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson47 min
May 19, 8:34 PM CDTSevere Thunderstorm WarningFWDGrayson26 min
May 19, 9:30 PM CDTSpecial Weather StatementFWDGrayson30 min
May 19, 9:59 PM CDTSpecial Weather StatementFWDFannin31 min
May 19, 10:18 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar57 min
May 19, 10:48 PM CDTSpecial Weather StatementFWDCooke42 min
May 19, 11:11 PM CDTSevere Thunderstorm WarningFWDLamar40 min
May 19, 11:36 PM CDTSpecial Weather StatementFWDTarrant39 min
May 19, 11:39 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant51 min
May 19, 11:40 PM CDTSpecial Weather StatementFWDGrayson50 min
May 19, 11:45 PM CDTSevere Thunderstorm WarningFWDCooke, Fannin, Grayson43 min
May 20, 12:24 AM CDTSevere Thunderstorm Warning Considerable damage threatFWDCollin, Dallas, Denton, Tarrant66 min
May 20, 12:57 AM CDTSevere Thunderstorm WarningFWDCollin, Hunt, Rockwall78 min
May 20, 2:01 AM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains44 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.